MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Model Number 1882208
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected calcium (ca) results were obtained from a non-vitros mas quality control fluid using vitros chemistry products ca slides, lot 0328-0640-3263, on a vitros 5600 integrated system.Mas omni-core, lot 2406, level 1 results of 9.96, 10.16 and 10.53 mg/dl vs.The expected result of 6.13 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros ca results were obtained from a quality control fluid and no results were reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that higher than expected calcium (ca) results were obtained from a non-vitros mas quality control fluid using vitros chemistry products ca slides, lot 0328-0640-3263, on a vitros 5600 integrated system.The assignable cause of the higher than expected vitros ca quality control results is suboptimal calibrations.The slope values of the initial calibrations from the day of the event for vitros ca reagent, lot 0328-0640-3263, were abnormally high compared to the release values.After the reagent was recalibrated the parameters of that calibration were determined to be typical.The quality control results processed after the recalibration event were deemed acceptable.The cause of the suboptimal calibrations is likely due to an issue related to the preparation of vitros cal kit 1, lot 0142.The customer confirmed that a fixed pipette was not used when the vitros calibrator kit 1 fluids were reconstituted.Additionally, the customer stated that the operator used an adjustable pipette 3x that was set at 1ml while reconstituting each vial of vitros cal kit 1 rather than using a pipette 1x set at 3ml.The instructions for use for vitros cal kit 1 recommends using either a class a volumetric pipette or an automated pipette due to the sensitivity of the reconstitution process in maintaining the accuracy of the products.Recalibration with freshly prepped calibrator fluids resolved the issue.Historical qc results for vitros ca, lot 0328-0640-3263, were not available as it was a new lot being put into use by the customer.After vitros ca, lot 0328-0640-3263, was recalibrated using properly prepped calibrator fluids, post calibration qc results were within expectations.Furthermore, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ca reagent, lot 0328-0640-3263.Although precision testing was not performed on the vitros 5600 integrated system an instrument related issue is not a likely contributor of the event as vitros ca reagent, lot 0328-0640-3263, yielded acceptable qc results in combination with the vitros 5600 integrated system after a recalibration event without any troubleshooting actions being performed on the instrument.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16321483
Report Number0001319808-2023-00004
Device Sequence Number8813834
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public10758750000166
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2024
Device Model Number1882208
Device Catalogue Number1882208
Device Lot Number0142
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Initial Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown